Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 89, NWS Kansas City, MO

December 1, 2018Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 6:21 AM CST for Howard County, Missouri. It took effect at Dec 1, 2018, 9:55 AM CST. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 6:21 AM CST (12:21 UTC)
In effect from
Dec 1, 2018, 9:55 AM CST
Expired
Dec 1, 2018, 7:30 PM CST
In force
10 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 17.62 ft at Dec 1, 2018, 2:00 PM CST.

actionminormoderate510152012/0112/0212/03
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

017 
WGUS43 KEAX 011221
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
621 AM CST Sat Dec 1 2018

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-021220-
/O.NEW.KEAX.FL.W.0089.181201T1800Z-181202T1900Z/
/FYTM7.1.ER.181201T1800Z.181201T1800Z.181201T1900Z.UU/
621 AM CST Sat Dec 1 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* from this afternoon to Sunday afternoon.
* At  5:30 AM Saturday the stage was 12.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   12.9   Sat 05 AM   16.0 this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

Kurtz
3 follow-up statements
389 
WGUS83 KEAX 011555
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
955 AM CST Sat Dec 1 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-021555-
/O.EXT.KEAX.FL.W.0089.181201T1555Z-181202T2100Z/
/FYTM7.1.ER.181201T1346Z.181201T1530Z.181201T2100Z.UU/
955 AM CST Sat Dec 1 2018

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until Sunday afternoon.
* At  9:30 AM Saturday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   16.7   Sat 09 AM   16.5 late this morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$
898 
WGUS43 KEAX 011903
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
103 PM CST Sat Dec 1 2018

  Moniteau Creek near Fayette affecting Howard County.


  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-021903-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-181203T0034Z/
/FYTM7.1.ER.181201T1346Z.181201T2000Z.181202T0034Z.UU/
103 PM CST Sat Dec 1 2018

The Flood Warning continues for 
 The Moniteau Creek near Fayette.
* At 12:30 PM Saturday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.6 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   17.5   Sat 12 PM   17.6 this afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-021903-
/O.EXT.KEAX.FL.W.0095.000000T0000Z-181203T0831Z/
/BONM7.1.ER.181201T1453Z.181202T0000Z.181202T0831Z.UU/
103 PM CST Sat Dec 1 2018

The Flood Warning continues for 
 The Petite Saline Creek near Boonville.
* At 12:30 PM Saturday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.6   Sat 12 PM   17.1 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
214 
WGUS83 KEAX 020130
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
730 PM CST Sat Dec 1 2018



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-020200-
/O.CAN.KEAX.FL.W.0089.000000T0000Z-181203T0034Z/
/FYTM7.1.ER.181201T1346Z.181201T1945Z.181201T2301Z.UU/
730 PM CST Sat Dec 1 2018

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  6:30 PM Saturday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:01 PM Saturday.
* Forecast...The river will continue to fall to  feet by .


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   14.2   Sat 06 PM   12.7 this evening
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:34 AM CST, 47 minutes earlier.

Area forecast discussion, Dec 1, 5:34 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
534 AM CST Sat Dec 1 2018

.Discussion...
Issued at 410 AM CST SAT DEC 1 2018

Early morning satellite imagery shows a rather messy pattern in
place across the Nation. Of note for today, and the rest of the
weekend, is a large trough currently digging into the Plains
States, with the center of circulation beginning to shift
northeast from north central Oklahoma. The associated surface low
is already leading the upper level trough northeast into Kansas,
where it will continue to slowly lift northeast as the parent
synoptic level trough lifts towards the Great Lakes today. This
will drag a warm front, currently draped across southern Missouri,
a bit north today allowing for some slightly warmer temperatures
to prevail across the region today.

Early this morning...the digging trough to our west has been
rather dynamic overnight, with a strong jet streak rounding the
base of the trough helping intensify the associated low level
nocturnal jet. Resulting moisture and warm air advection swept
ahead of the trough generated an expected broad region of rain and
thunderstorms, with severe thunderstorms producing damaging winds
--at a minimum-- as the nocturnal jet got mixed down across
southern Missouri, and a broad region of moderate --to at times
heavy-- rain across central and northern Missouri. Rest of the
early morning hours will see the severe threat continue to shift
east as the whole weather system lifts northeast. Otherwise, the
dry slot wrapping into the trough early this morning has brought a
quick end to the rain on the back side of the system, but this is
just the beginning of what may be a wet weekend.

Today and Sunday...with the parent trough sweeping northeast, this
will push the surface low and warm front northeast with it today,
along with the focus for much of the rain. But, as the upper level
trough swings across Missouri later today, expect the strong PV
anomaly within the troughs core to help keep a chance of rain going
across the region this afternoon and tonight simply due to steep mid-
level lapse rates. The up side to this activity is that we will
remain warm enough across eastern Kansas and northern Missouri to
keep precipitation types as all rain through the daylight hours
today, with temperatures cooling enough to induce a wintry mix of
precipitation types across extreme northeast Kansas and far
northwest Missouri late tonight into Sunday morning; generally
along and north of a line from Kansas City to Unionville. For
Sunday the parent trough will continue to shift northeast pulling
a lot of cold air down across the northern and central Plains
behind it. If we have any precipitation still falling by Sunday
afternoon and evening, the cooling temperatures may induce some
snowfall across the region Sunday into early Monday morning,
though accumulations would not be that much.

Coming work week...once the weekend system exits the Plains States
Monday, a large trough feature will be left dominating the Plains.
Thus, we expect cold dry weather to prevail through the middle of
the work week.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 534 AM CST SAT DEC 1 2018

A winter storm system will prevail across the terminals through
the next 24 hours. The upper level feature driving this system
will move into far northwest Missouri this afternoon. As this
occurs, expect VCTS and/or VCSH as the core of the system shifts
into Missouri. This should also keep CIGs wallowing around the
LIFR to IFR range through much of the day. Might see some MVFR t
periods this afternoon as much of the precipitation will be to our
north in Iowa. Otherwise, the wind will be veering around through
the day as the surface low associated with all this weather lifts
northeast. In general, a low confidence forecast that will likely
need many amendments.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Dec 1, 5:19 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
519 AM CST Sat Dec 1 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
519 AM CST Sat Dec 1 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Thunderstorms...
Very isolated, small, thunderstorms are possible this morning
across the region. Very small hail is possible with the strongest
updrafts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

.Winter Weather...
A mix of rain and snow are possible early Sunday, and through the
day, across portions of northern and northwestern Missouri. Chances
will continue to linger through the day, persisting into early
Monday, where snow will become the primary precipitation type. Minor
accumulations are expected across northern Missouri into
northeastern Kansas, up to an inch.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:48 PM CSTSevere Thunderstorm WarningEAXBates57 min
Dec 1, 9:54 AM CSTRiver Flood WarningEAXAndrew, Buchanan3 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXClay, Jackson, Ray3 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline5 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCooper20 hr
Dec 1, 12:56 PM CSTRiver Flood WarningEAXCass, Henry, Johnson23 hr
Dec 1, 3:27 PM CSTWinter Weather AdvisoryEAXAtchison, Holt, Nodaway27 hr
Dec 1, 5:22 PM CSTRiver Flood WarningEAXCooper, Saline24 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.